Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 24, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 31, 2005, 2:51 PM EDT for Delaware County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2005, 2:51 PM EDT (18:51 UTC)
- Expired
- Jul 31, 2005, 5:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Delaware County, NY
The radar
The Albany radar (KENX), 90 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 311853 FFWBGM NYC025-312145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 251 PM EDT SUN JUL 31 2005 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL DELAWARE COUNTY IN CENTRAL NEW YORK * UNTIL 545 PM EDT * AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING IN SOUTH CENTRAL DELAWARE COUNTY...OVER WESTERN CATSKILL PARK...BETWEEN ROUTES 30 AND 206. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORBETT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 4212 7480 4202 7480 4196 7501 4207 7503 $$ VAN AUSDALL
1 follow-up statement
000 WGUS71 KBGM 312041 FFSBGM NYC025-312245- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 439 PM EDT SUN JUL 31 2005 NYC025-312245- 439 PM EDT SUN JUL 31 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 545 PM EDT FOR SOUTH CENTRAL DELAWARE COUNTY... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED RAIN CONTINUING OVER SOUTH CENTRAL DELAWARE COUNTY...IN WESTERN CATSKILL PARK. AN ADDITIONAL HALF INCH OF RAIN IS POSSIBLE BY 545PM. RAPID FLOODING LIKELY WILL OCCUR OVER MANY OF THE SMALL STREAMS AND CREEKS CLOSE TO THE ABOVE MENTIONED LOCATIONS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ VAN AUSDALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:36 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 31, 2:36 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 236 PM EDT SUN JUL 31 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY)... THE MORAL...OLD BOUNDARIES NEVER DIE AND IM NOT SURE THEY FADE AWAY TOO EASILY EITHER. SHOWERS AND THUNDERSTORMS HAVE AGAIN FIRED WITHIN PERSISTENT AREA OF LLVL CONVERGENCE AND POOLING MOISTURE... THIS TIME FROM THE TWIN TIERS INTO THE WESTERN CATSKILLS. BASICALLY THIS IS THE COLD FRONT THAT DRIFTED IN ABOUT 3 DAYS AGO. STORMS WILL CONTINUE IN THE CONVERGENT CORRIDOR WELL INTO THE EVENING HOURS WITH ADDITIONAL DEVELOPMENT OVER NRN ZONES AS UPPER TROF SWINGS BY TO OUR NORTH. ETA KEEPS SOME LIGHT QPF THRU 12Z WHILE GFS DRIES EVENING CONVECTION OUT AROUND 06Z. STABILIZATION LATE TONIGHT SHOULD WIN OUT THIS TIME AS WAVE WILL BE DEPARTING...NOT ARRIVING LIKE LAST NITE. WILL STILL KEEP A SLGHT CHC ALL NIGHT WITHIN CONVERGENCE... BUT OVERALL THINGS SHOULD QUIET DOWN TO ISOLD COVERAGE. ANOTHER WEAK FRONT APPROACHES AREA FROM THE NORTH ON MONDAY WITH UPR JET SUPPORT. AREA BECOMES MODERATELY UNSTABLE AGAIN WITH FAVORABLE CONVECTIVE INDICES AND CAPE VALUES NEAR 1500 SHOWING UP IN MODEL PROFILES. NO REASON ATTM TO DOUBT THE PROGS. OLD CONVG ZONE WILL STILL BE AROUND...AND PSBLY ENHANCED BY PRES FALLS WITHIN PRE-FRONTAL TROF. SCATTERED TSRA EXPECTED BY EARLY AFTERNOON IN THE NORTH AND MID-LATE AFTERNOON NE PA. WIND FIELDS STRONGER THAN TODAY WITH 0-3KM SHEAR INCRG TO 30-35 KTS BY EVENING. SOME STORM CORES PRETTY HEALTHY TODAY...SO WITH MORE FVRBL ENVIRONMENT MONDAY A FEW CELLS COULD BECOME MARGINALLY SEVERE. BOUNDARY SLIPS THROUGH MONDAY NIGHT WITH RIDGING DVLPG THRU TUESDAY. LINGERING EVENING CONVECTION WANES WITH LOSS OF HEATING AND UPR SUPPORT. NORTHWEST FLOW LOCKS IN BETWEEN RISING HEIGHTS OVER UPPER MIDWEST AND MARITIME TROF. THETA-E PROGS SHOW LLVL THERMAL AND MOIST GRADIENT SETS UP JUST TO OUR WEST WITH DRIER AIR NORTHEAST. WILL MAKE AN ADJUSTMENT TO DRIER FCST FOR TUESDAY...WITH THE EXCEPTION FOR CHC SHRA/TSRA FROM STEUBEN COUNTY...SOUTH INTO NE PA WHICH WILL BECOME SOMEWHAT UNSTABLE NEAR Q-STATIONARY FRONT. NO CHANGE IN AIRMASS WITH 850-925 MB TEMPS SUPPORTING 80S AND NEAR 90 URBAN CENTERS. TWEEKED PREV FCST WITH NEW MOS...AND LEANED WITH WARMER VALUES DURING THE DAY AT EACH STATION. -JAB && .LONG TERM (TUESDAY NIGHT - MONDAY)... ON WRN EDGE OF UL TROF IN NW ATLANTIC SO NW FLOW ALOFT AND NEAR NORMAL TEMPERATURES THROUGH THE FIRST HALF OF EXTENDED. WEAK FORCING COULD SET OFF SOME SHOWERS BUT LEFT OUT AS SURFACE HIGH BUILDS IN WEDNESDAY THEN THU PULLS OFF THE EAST COAST AND RIDGING ALOFT. WITH SW FLOW THU INTO FRI HUMIDITY AND A TAD MORE HEAT WILL RETURN AHEAD OF SECOND COLD FRONT FRI NIGHT. THIS FRONT HAS MORE PUSH WITH A WEAK UL TROF...JET AND SHORT WAVE. QUESTION IS ABOUT TIMING WITH A FEW MODELS INCLUDING DGEX A FEW HOURS FASTER. THIS WOULD MEAN MORE CLOUDS AND LESS HEATING. AS HAS BEEN THE CASE LATELY FRONT EXPECTED TO MAKE GOOD PROGRESS OUT OF ONTARIO AND THROUGH NY THEN STALLS IN PA. LINGERING CHANCES OF PRECIP INTO SAT NGT BEFORE CANADIAN HIGH PRESSURE BUILDS IN SUNDAY. FOLLOWED HPC GUIDANCE CLOSELY. -TAC && .AVIATION (31/18Z - 01/18Z) VFR EXPECTED FOR THE MAJORITY OF THE FORECAST PERIOD AGAIN. SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE TWIN TIERS COULD AFFECT ELM...BGM AND AVP WITH LOW VFR CIGS AND MVFR VSBYS. SOME MVFR DUE TO FOG AND HAZE IN ELM AND AVP LATE TONIGHT. LIGHT WINDS TODAY AND TONIGHT WITH 5 TO 10 KTS OUT OF W FOR AFTER 14Z MONDAY. MOST OF SHOWERS MONDAY WILL HOLD OFF UNTIL AFTER 18Z. -TAC && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jul 31, 2:55 AM EDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 255 AM EDT SUN JUL 31 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-010655- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 255 AM EDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY...THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:20 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 37 min |
Nearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.